MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10010483
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Please note that this is not a late mdr submission but rather to provide the correct manufacturer report number from 2016493-2020-00379 (which was timely submitted on 03/26/2020 and but was inadvertently indicated as "instrument").Patient is a pediatric.Although requested, patient demographics was not provided.
 
Event or Problem Description
It was reported that the syringe adapter set broke at the top.It was noted that no medication was infusing at the time of the event.The event occurred in pediatrics unit.Although requested, additional information was not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer report that the syringe adapter set broke at the top was confirmed based on inspection of the as-received broken set.It was observed that the set's vented spike component was broken off from the upper fitment of the pump chamber assembly component.Further inspection of the broken vented spike component pieces observed the surfaces/breakage to be rough and uneven.The nature of the breakage indicates a ductile fracture (vs.A brittle fracture) that is typically caused by an external lateral force.The root cause of the external force was not identified.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10003725
Report Number9616066-2020-01498
Device Sequence Number3387118
Product Code FPA
UDI-Device Identifier10885403232602
UDI-Public10885403232602
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K934095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number10010483
Device Catalogue Number10010483
Device Lot Number19115457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,SYRINGE, TD UNK